| Catalog Number |
03.010.520 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/24/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent the osteosynthesis surgery for the femoral trochanteric fracture with the flexible screwdriver.During the surgery, the surgeon used the screwdriver to insert the endcap, but the endcap couldn¿t be inserted.He tried to insert two endcaps (0mm and 5mm), but both couldn¿t be inserted.The surgery was completed without inserting the endcap within thirty (30) minutes delay.Patient outcome is reported as stable.No further information is available.Concomitant device reported: tfna end cap (part# 04.038.000s; lot# 63p1560; quantity 1); tfna end cap (part# 04.038.005s; lot# 47p6785; quantity 1), tfna nail (part # unknown, lot # unknown, quantity 1).This report is for one (1) cannulated stardrive screwdriver/t40/277mm.This is report 1 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary it was reported that on (b)(6) 2020, the patient underwent the osteosynthesis surgery for the femoral trochanteric fracture with the flexible screwdriver in question.During the surgery, the surgeon used the screwdriver to insert the end cap, but the endcap couldn¿t be inserted.He tried to insert 2 end caps (0mm and 5mm), but both couldn¿t.The surgery was completed without inserting the end cap within 30 minutes delay.The surgeon commented that the screwdriver was bad.No further information is available.An screwdriver t40 was returned to depuy synthes for evaluation.Depuy synthes conducted a visual inspection and functional test of the returned device.The visual inspection has shown that at the hexagonal tip of screwdriver t40 wear marks are visible.No other issues were identified.A functional test was be performed with the result that the screwdriver t40 could be insert / removed in the returned endcaps as per design intended.The complained malfunction of " the endcap couldn¿t be inserted" could not be replicated.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, material and visual criteria at the time of release with no issues documented during the manufacturing process.No nc's were generated during the production of the lot in question.As part of depuy synthes¿ quality process all devices are manufactured, inspected, and released to approved specifications.The complaint is not confirmed as the received screwdriver t40 is functional as required.The root cause of the complained malfunction cannot be defined as it was not possible to replicate the occurrence with the received end caps.The root cause of this occurrence is a mechanical overload during the insertion of the endcaps in the proximal part of tfna nail.This overload is also confirmed by the stripped thread of the returned end caps see investigation pictures attached in this pi.Based on the findings above and the condition of the device, we can confirm that no manufacturing related issue could be found which could have caused or contributed to the reported malfunction.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance device history lot part: 03.010.520; lot: 9770039; manufacturing site: hägendorf; release to warehouse date: feb.02, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.